Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 12, 2016, 2:28 PM CDT for Limestone County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 12, 2016, 2:43 PM CDT
- In force
- 15 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 84 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622
WUUS54 KHUN 121928
SVRHUN
ALC083-122000-
/O.NEW.KHUN.SV.W.0022.160612T1928Z-160612T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
228 PM CDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 300 PM CDT
* AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ATHENS...
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DECATUR...MADISON...ATHENS...TANNER...FRENCH MILL...BELLE MINA AND
RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3490 8695 3474 8679 3468 8679 3460 8695
3461 8697 3465 8703 3465 8706 3469 8711
3481 8714
TIME...MOT...LOC 1928Z 331DEG 10KT 3480 8700
HAIL...0.75IN
WIND...60MPH
$$
STUMPF1 follow-up statement
271
WWUS54 KHUN 121943
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
243 PM CDT SUN JUN 12 2016
ALC083-121953-
/O.CAN.KHUN.SV.W.0022.000000T0000Z-160612T2000Z/
LIMESTONE AL-
243 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIMESTONE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3490 8695 3474 8679 3468 8679 3460 8695
3461 8697 3465 8703 3465 8706 3469 8711
3481 8714
TIME...MOT...LOC 1938Z 331DEG 10KT 3476 8697
$$
STUMPFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:37 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 12, 12:37 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 1237 PM CDT SUN JUN 12 2016 .UPDATE... For 18Z TAFs. && .DISCUSSION... (Issued 1046 AM CDT SUN JUN 12 2016) The Tennessee Valley remains under control of upper level ridging and a surface high centered over southern Alabama. Again daytime heating and weak pre-frontal troughs/boundaries will have the biggest impact on sensible weather today. The main jetstream and cooler air continues to extend from central Illinois eastward into southern Ohio this morning. This front is finally making some inroads south towards the Tennessee Valley. However, it will likely fall apart as it moves south into the Tennessee Valley tonight. Before then, models depict a weak shortwave currently over western Tennessee moving east-northeast around the surface high into central Tennessee. Expect isolated to scattered convection to fire this afternoon as this occurs, mainly near and west of I-65. An isolated shower/storm cannot be ruled out though in northeastern Alabama. Stronger storms could produce heavy downpours, frequent lightning, and gusty winds. Maybe even small hail given CAPE progs over 3000 J/kg. Will need to monitor development later this afternoon to see if higher pops are needed. Temperatures are already in the lower to mid 80s. Although, a fairly expansive cumulus (primarily mostly cloudy) field is expected to develop around noon or 1 pm across much of northern Alabama, insolation will be strong between now and then. In addition, this cloud cover should decrease in eastern counties late this afternoon. Therefore, highs in the lower 90s look reasonable in most locations despite expected cloud cover development. In addition, some locations such as Huntsville, Scottsboro, and Winchester (TN) could still reach 94 to 96 degrees. Low level moisture is pooling in earnest ahead of this shortwave feature, where dewpoints are between 75 and 80 degrees. This will advect mid 70 degree dewpoints into the area this afternoon. Combined with temperatures in the lower to mid 90s, heat index values will climb to between 100 and 105 degrees in spots. So, remain hydrated if working outside today and take plenty of breaks. KTW && .AVIATION... For 18Z TAFs: Isolated to scattered -TSRA are expected this afternoon at both TAF sites, primarily between 18Z and 23Z. Expect activity to decrease in coverage quickly after 00Z. CIGS around 5000 feet are likely during that period. Could see some brief MVFR/IFR CIGS or VSBYS if this activity directly impacts either terminal. Otherwise, winds will become light tonight, before becoming northwest on Monday. Could be some patchy fog at the terminal, most likely if either site receives a heavier shower this afternoon/evening. However, left out for now. KTW && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 12, 2:03 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 203 PM CDT SUN JUN 12 2016 ALZ001>010-016-TNZ076-096-097-131130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 203 PM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... HEAT INDEX VALUES WILL BE AROUND 100 DEGREES...MAINLY FOR LOCATIONS WEST OF INTERSTATE 65 FOR THE REST OF THIS AFTERNOON. ALSO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING BEFORE TAPERING OFF. THE THREAT OF SEVERE WEATHER IS LOW BUT A FEW STORMS MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE HOT CONDITIONS WILL CONTINUE THROUGH THURSDAY WITH HEAT INDEX VALUES AROUND 100 DEGREES. COOLER AND LESS HUMID CONDITIONS ARE EXPECTED BY NEXT WEEKEND. THUNDERSTORMS ARE EXPECTED FOR THE UPCOMING WORK WEEK WITH THE BEST CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. MAIN IMPACTS WITH ANY STORMS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS/KTW
In the hours before
Special weather statement, Jun 12, 2:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT SUN JUN 12 2016
ALZ005-007-121945-
MORGAN AL-LIMESTONE AL-
221 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND EASTERN
LIMESTONE COUNTIES UNTIL 245 PM CDT...
AT 221 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ATHENS...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...MADISON...ATHENS...PRICEVILLE...TANNER...HUNTSVILLE
INTERNATIONAL AIRPORT...MOORESVILLE...FRENCH MILL...BELLE MINA AND
RIPLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3474 8678 3460 8679 3450 8696 3479 8714
3490 8695
TIME...MOT...LOC 1921Z 326DEG 19KT 3479 8700
STUMPFThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Special Weather Statement | HUN | Colbert | 35 min |
| Jun 12, 2:21 PM CDT | Special Weather Statement | HUN | Limestone | 24 min |
| Jun 12, 2:36 PM CDT | Special Weather Statement | HUN | Lawrence | 39 min |
| Jun 12, 2:53 PM CDT | Special Weather Statement | HUN | Madison | 37 min |
| Jun 12, 3:10 PM CDT | Special Weather Statement | HUN | Morgan | 35 min |
| Jun 12, 3:29 PM CDT | Special Weather Statement | HUN | Morgan | 31 min |
| Jun 12, 4:09 PM CDT | Special Weather Statement | HUN | Cullman | 36 min |
| Jun 12, 4:23 PM CDT | Special Weather Statement | HUN | Cullman | 52 min |
| Jun 12, 4:33 PM CDT | Special Weather Statement | HUN | Cullman | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.